MAUDE Adverse Event Report: COOK INC AMPLATZ ULTRA STIFF PTFE FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC AMPLATZ ULTRA STIFF PTFE FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 05/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that amplatz ultra stiff ptfe fixed core wire guide malfunctioned during an intended percutaneous nephrolithotomy (pcnl) procedure on a patient.The malfunction was described as the wire separated from the core when removed from the disposable trocar needle.It was further reported that the remaining part of the wire was stuck inside the needle, which was removed with the needle.The disposable trocar needle was disposed off.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation/evaluation: one used amplatz ultra stiff ptfe fixed core wire guide was returned for investigation.The core is separated from the distal tip weld.The coil is elongated at the distal end.Weld is present on the distal end of the coil.The core wire is 140.4 cm in length.The overall length of the wire guide (with elongated coil) is 220.5 cm.The diameter of the wire guide is.03552 inches.The core wire and diameter measurements are within specification.There is no indication that a design or process related failure mode contributed to this event.A review of the device history record of the finished product shows three non-conformances which were identified and scrapped prior to further processing.A review of complaint history revealed this is the only reported complaint associated to complaint lot number 7447851.Based on the information provided and the results of our investigation; potential root cause is user technique due to removal of the wire guide through the needle.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.Appropriate personnel have been notified of this event.

Brand Name
AMPLATZ ULTRA STIFF PTFE FIXED CORE WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6669823
Report Number1820334-2017-01523
Device Sequence Number11148125
Product Code OCY
UDI-Device Identifier00827002535664
UDI-Public(01)00827002535664(17)191203(10)7447851
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAUS-035145
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date06/27/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1